Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Ugh. Does anyone else regret going on medication for their acne? At the time I started antibiotics, I thought my skin was awful. Now when I look at pictures, even from last year, I wish I could have skin that clear. It makes me even more depressed about my skin to think that maybe I could have avoided it if I hadn't started taking antibiotics. Now my acne is so bad I have no choice but to continue with antibiotics or start accutane. Plus, if it does eventually clear up, I'm gonna have some pretty awful scars to deal with.

I feel stupid, and I'm starting to blame myself for how bad my acne is. Anyone else experience this? It's really starting to get me down.

Share this post


Link to post
Share on other sites

if you are unhappy with acne, you should take medication..the doctors know what their talking about..even if taking medication backfires, if u hadnt taken that chance, you would have been miserable anyway.

Share this post


Link to post
Share on other sites
i regret using proactiv--it fucked up my skin 2 yrs ago and its still not back to the way it was.

Proactiv is almost the exact same as dan's products. Same concept, to say the least.

Share this post


Link to post
Share on other sites
if you are unhappy with acne, you should take medication..the doctors know what their talking about..even if taking medication backfires, if u hadnt taken that chance, you would have been miserable anyway.

Yeah, I guess. I've been thinking about it, and for all I know, my acne could have become just as bad as it is now even if I hadn't taken antibiotics. I can't be completely sure that it's because of the medication, and at least I've tried to get it under control. I suppose it's just a case of trial and error until I find something that works.

Thanks, that's actually put it in perspective for me a bit. :D

Share this post


Link to post
Share on other sites

I regret just about every medication I have used for my skin.

Benzoyl Peroxide = Wrinkles

Retin A and Differin = Terrible breakouts and disfiguring scarring

Antibiotics and Birth Control Pills = Melasma

Grr I hate it!

Share this post


Link to post
Share on other sites

I feel the same. When I started on antibiotics and topicals my face was perfect, so I believe all of the chemicals fucked my face up. :[ There's no turning back now.

Share this post


Link to post
Share on other sites

Your body can change a lot in a year, it might have been natural, and had nothing to do with the antibiotics.

Around the time I started to become a health nut, I started breaking out. Of course, eating healthier had nothing to do with my acne, I just happened to start right before my acne got bad.

Share this post


Link to post
Share on other sites

Oh yeah.. shelled out $1000 for photodynamic therapy then the derm put me on retin-A saying my acne was cured and I should focus on getting rid of my red marks. What happen? Severe hyperpigmentation, increased oil production, break outs, and supposedly permanent facial removal so now I can only grow a patchy beard... Everyday I look in the mirror seeing this horrible skin-tone with loads of oil. Regret is part of my daily regimen. :boohoo:

Share this post


Link to post
Share on other sites
Regret is part of my daily regimen.

Brilliant line!!

I also apply the regret generously in the mornings followed by a quick rinse of despair!!

Share this post


Link to post
Share on other sites

Should we focus on:

Regret, or;

Repair?

Oh the pain... don't take drugs, do not give your trust to doctors / physicians and limit risk-taking activities in general. If your life does not involve a physical minefield to dodge everyday (like in some countries), it seems to involve a mental one against products being marketed as being safe while they are risky or even downright dangerous.

Share this post


Link to post
Share on other sites

I haven't used to many acne meds because I have always been scared of them. I used Azelex for a little while years ago and it broke me out like crazy- I just could't handle waiting for the worse before it gets better (if indeed that was going to be the case) so I stopped it. I have used Proactive and Dan's BP and neither really made my skin worse but they didn't make it much better either so I decided to stop the acne stuff, except a little spot here or there of BP if needed. I just tend to think that all these meds are just doing harm to our bodies and don't really help the majority of ppl- or if they do help, acne can end up coming back anyway.

A sucky battle.

Share this post


Link to post
Share on other sites
i regret using proactiv--it fucked up my skin 2 yrs ago and its still not back to the way it was.

Proactiv is almost the exact same as dan's products. Same concept, to say the least.

What. Maybe I'm not up to date on these things but since when did Proactiv involve slathering 2 pumps of BP on your face? Sure, there was a 2.5% BP, but when I used it, it was on the directions to only use a "dime sized amount."

Share this post


Link to post
Share on other sites
Guest

If you can discontinue your anti-biotics and take accutane that's what I would do. Or if you're close to finishing a course of anti-biotics see if your dermatologist can get you started on a low dose of accutane while you finish your anti-biotics. I know it says you're not supposed to take accutane in combo with an anti-biotic but at a low dose it is OK if your derm says it is - mine did. I was finishing off minocycline which was finally beginning to work and didn't want to stop it abruptly to go on accutane so my first month on accutane was 10mg or something small like that.

Bottom line, if all the anti-biotics aren't doing the job take accutane, I really don't understand why there is still so much resistance to it. Nothing warrants it. There are 1000 positive experiences for every negative, look through this board. In the end it comes down to this - it is the best drug that can be prescribed to fight acne, you either take the small risk in trying it and see what happens after 6-9 months or continue doing what you're doing until you can't take it anymore...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×